Alert archive / Georgia / Special Weather Statements in 2021
Special Weather Statement, NWS Columbia, SC
NWS Columbia, SC issued this special weather statement at May 11, 2021, 5:14 PM EDT for Jenkins County, Georgia. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 11, 2021, 5:14 PM EDT (21:14 UTC)
- Expired
- May 11, 2021, 6:00 PM EDT
- In force
- 46 min
- Issued by
- NWS Columbia, SC
County Jenkins County, GA
The radar
The Charleston,SC radar (KCLX), 108 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 40 J/kg
- Mixed-layer CIN
- -91 J/kg
- Mixed-layer LCL
- 1089 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
399
WWUS82 KCAE 112114
SPSCAE
Special Weather Statement
National Weather Service Columbia SC
514 PM EDT Tue May 11 2021
GAZ077-112200-
Burke GA-
514 PM EDT Tue May 11 2021
...Strong Thunderstorms Will Impact Portions of southwestern Burke
County Until 600 PM EDT....
At 514 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Midville, or 11 miles southeast of
Louisville, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Midville, Di-Lane Wildlife Management Area, Magruder and Rosier.
LAT...LON 3282 8226 3283 8231 3293 8227 3301 8228
3295 8187 3292 8196 3292 8208 3288 8213
3281 8215 3280 8221
TIME...MOT...LOC 2114Z 277DEG 13KT 3291 8224
$$
CJRWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this special weather statement went out at May 11, 2:13 PM EDT, 3 hours 1 minute earlier.
Area forecast discussion, May 11, 2:13 PM EDT, 3 hours 1 minute before
Area Forecast Discussion National Weather Service Columbia SC 213 PM EDT Tue May 11 2021 .SYNOPSIS... Wedge conditions along with increasing rain chances will be over the area for Wednesday and Thursday as high pressure ridges in from the north and waves of low pressure moves along the stalled front to our south. Widespread rain and below normal temperatures are expected Wednesday and Thursday with high pressure and dry conditions returning for Friday into the weekend. && .NEAR TERM /THROUGH TONIGHT/... The cold front that began to push through the area has been very slow to move today and currently sits in central Georgia and just south of Barnwell and Bamberg counties as a stationary front. Weak southerly moisture advection will cause building cloud coverage along the front tonight. Isentropic lift will bring some weak to moderate rain north of the front, mainly in the CSRA and southern Midlands with chances starting to increase around midnight. PWATs look to be around 1.5 inches along the southern end of the forecast area and will continue to increase through morning. CAMs continue to focus the rain along the coastal plain at 05z and begin to increase coverage into the eastern Midlands near 08z. By the end of the near term period, rain will become widespread. Rain amounts less than a quarter of an inch in the northern Midlands to closer to three quarters along the CSRA. The cold air wedge will begin to take hold late tonight with weak cold air advection into the region. Wednesday's high temperature will likely be at midnight tonight with temperatures continuing to dip through the night and the daylight hours. Temperatures in this period will not be the Wednesday low, however morning temperatures will be in the mid to late 50s. && .SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/... Wednesday and Wednesday night: Surface front will still be situatedover the southern cwa early Wednesday. Shortwave will be moving into the region from the west early in the day, bringing widespread rainfall into the area. Some rainfall may be heavy at times into the early afternoon, then should lighten up as the shortwave moves east of the cwa. Bigger issue will be the strengthening surface wedge that will be pushing into the area from the north. Temperatures may actually slowly fall throughout the day as a much colder airmass moves into the area. Daytime highs in the middle 50s across the northern counties, with the upper 50s in the Midlands, and the lower 60s in the CSRA. These readings are well below normal. By Wednesday night, some drier air will attempt to move in across the northern Midlands, possibly bringing a brief period of dry conditions overnight. Isolated to scattered light rain may still remain possible over the southern counties. Overnight lows will be in the mid to upper 40s. Thursday and Thursday night: The surface wedge pattern is expected to remain across the region during the day Thursday, and this should keep temperatures well below normal once again, although possibly not quite as cool as Wednesday. There may be some breaks in the clouds over the northern cwa later in the day, which could allow temperatures to be warmer than the southern cwa. There will be isolated to scattered showers through the period on Thursday, although rainfall amounts will remain light. Late Thursday night, drier air will finally overspread the cwa, bringing an end to all the rainfall. Depending on if and when the wedge breaks late Thursday, highs on Thursday will reach into the mid 60s for most locations, while overnight lows Thursday night drop down into in the mid 40s to around 50. && .LONG TERM /FRIDAY THROUGH MONDAY/... Cooler and drier conditions being indicated by many of the models through the weekend. Temperatures will remain below normal, with a slight trend towards normal late in the weekend. Then next chance for rainfall not expected until after the end of the longer term period. && .AVIATION /18Z TUESDAY THROUGH SUNDAY/... Cold air wedge conditions will make for increased restrictions tonight. We will remain VFR through the evening but cloud decks will quickly lower as moisture starts increase through the night. Expect some scattered showers in the CSRA by midnight, becoming widespread to the other terminals by early morning. May have some visibility restrictions within heavier showers. Widespread IFR ceiling restrictions by 10z at all terminals. EXTENDED AVIATION OUTLOOK...Conditions begin to improve late in the week with dry air building in. && .CAE WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. && SYNOPSIS...99 NEAR TERM...99 SHORT TERM...99 LONG TERM...99 AVIATION...99
Hazardous weather outlook, May 11, 4:17 AM EDT, 12 hours 57 minutes before
Hazardous Weather Outlook National Weather Service Columbia SC 417 AM EDT Tue May 11 2021 GAZ040-063>065-077-SCZ016-018-020>022-025>031-035-037-038-041-115- 116-135>137-120830- Lincoln-McDuffie-Columbia-Richmond-Burke-Chesterfield-McCormick- Newberry-Fairfield-Kershaw-Edgefield-Saluda-Lexington-Richland-Lee- Aiken-Sumter-Barnwell-Calhoun-Clarendon-Bamberg-Northern Lancaster- Southern Lancaster-Northwestern Orangeburg-Central Orangeburg- Southeastern Orangeburg- 417 AM EDT Tue May 11 2021 This Hazardous Weather Outlook is for the Midlands of South Carolina and the Central Savannah River area of Georgia. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Wednesday through Monday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, May 11, 5:14 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Columbia SC
514 PM EDT Tue May 11 2021
GAZ077-112200-
Burke GA-
514 PM EDT Tue May 11 2021
...Strong Thunderstorms Will Impact Portions of southwestern Burke
County Until 600 PM EDT....
At 514 PM EDT...National Weather Service doppler radar indicated a
strong thunderstorm near Midville, or 11 miles southeast of
Louisville, moving east at 15 mph.
HAZARD...gusty winds 40 to 50 mph and pea sized hail.
IMPACT...expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Midville, Di-Lane Wildlife Management Area, Magruder and Rosier.
LAT...LON 3282 8226 3283 8231 3293 8227 3301 8228
3295 8187 3292 8196 3292 8208 3288 8213
3281 8215 3280 8221
TIME...MOT...LOC 2114Z 277DEG 13KT 3291 8224
CJRThe office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 5:51 PM EDT | Special Weather Statement | CAE | Clarendon | 54 min |
| May 11, 6:24 PM EDT | Severe Thunderstorm Warning | CAE | Clarendon, Orangeburg | 36 min |
Nearby
Special Weather Statements in Georgia, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.